Jump to content

Blood Pressure Changes


sean82
 Share

Recommended Posts

Hello all,

hope you are hanging in as this is not easy! I wanted to get some input about blood pressure in POTS. I understand pots is diagnosed with heart rate.

My heart rate seems to be controlled by the iva bradine but I cant help but notice that my BP jumps by 30 both systolic and diastolic when standing? 

Does anyone have any recommendations on what to do? I suspect that is what is making me feel so bad!!

specifically bp is 115/68 laying and 150/100 standing. 

 

thanks,

Sean

Link to comment
Share on other sites

Orthostatic hypertension is defined by 20 mmHg increase in systolic blood pressure upon standing. Do you have any other baroreflex problems?  Did you have the blood pressure increase before starting your medication?

I'd suggest seeing your doctor about it.  POTS is not a risky disease (unless you faint, fall and injure yourself falling).  But labile blood pressure does carry some serious risk, like increased risk of stroke.

My PCP noticed my blood pressure was fluctuating and going up when standing.  I got a home blood pressure monitor and have noticed labile blood pressure too, but mine doesn't go so high.  I've noticed when I'm feeling unwell, fatigued, and POTSy, I have greater changes in blood pressure.  Mine is often low.

Please update as you learn more!

Link to comment
Share on other sites

That's quite a jump in BP.  My guess is that's the norepinephrine kicking in to try to keep blood flowing to the brain in through vasoconstriction.  I think an interesting experiment would be measuring the difference with compression socks to see if it reduces your bp.

Link to comment
Share on other sites

I have started on beta blocker but I am feeling exhausted on it. And I do agree that my body is just trying to get blood to my brain!! Im going to go low and slow on the beta blocker though. I hear it takes a couple weeks to adjust to it.

I do think im hyper POTS as I get anxiety and wired and tired feelings frequently.

Is anyone on beta blockers? How long till I level out and feel an ounce of normal?

sean

Link to comment
Share on other sites

I didn't tolerate the beta blocker even at a really low dose (I have a breathing issue they have yet to figure out that started with all my stuff), it caused worse breathing for me. I just started a calcium channel blocker. The beta blocker did help lower my heart rate by about 10-15 on average though. Good luck. I know different meds react differently for different people.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...